START OF IBRUTINIB WITH CLL: HI ALL, Thank you... - CLL Support

CLL Support

17,950 members29,433 posts

START OF IBRUTINIB WITH CLL

Traudel profile image

HI ALL,

Thank you for all informative readings.

Today is my second day of taking IBRUTINIB 420 mg.

So far so good, no Side Effects.

How early could someone experience Side Effects, if at all?

Appreciate any comment.

17 Replies

Hubby not exactly like you since he is on Keytruda too. But he has had about 3 weeks of fatigue. Not right at the beginning. But has bounced back. We even moved about a month ago from a house with a lot of place to keep things HE didn’t need. Lots of trips to the Care Center loading his truck. But he held up well. Still work about half the week (he is 72) and teaches yoga.

Diarrhea is his worst complaint. But the Oncologist told him Imodium and it keeps it in check almost all the time. So far so good for him!

Hope so for you!!

Linda

Jm954 profile image
Jm954Administrator

My immediate side effect was that my big lymph nodes disappeared within days :)

Hope you have the same!

Jackie

Like all medicines, everyone reacts differently. I would say the first year may be the one that you'll experience the most side effects. HANG IN THERE. Unless really, really serious, just go with the flow (deal with it best you can). Hopefully the side effect will go away within a week or so. At least mine did. Read up in the manual they gave you about possible side effects. And this sight is the best for questions/answers. So wonderful to know you are "not alone out there". That other people have had the same issues. I'm going into my 3rd year with this Imbruvica and hopefully am past all side effects as my body is now used to the med. GOOD LUCK and Happy Holidays.

At first, felt great. Lumps under arms started going down within 1 week. Week 3 had rapid heartbeats of 150 every night. I am now taking my dose every other day until i talk with my nurse next week and no rapid heartbeat.

AussieNeil profile image
AussieNeilAdministrator in reply to

By taking Ibrutinib every other day, you are putting yourself at risk of developing resistance to the drug as discussed in this post. Dose reduction should only be done in consultation with your specialist.

healthunlocked.com/cllsuppo...

Neil

in reply to AussieNeil

Good to know thank you!

How are things going for you on ibrutinib, Imhimmel? You must be approaching the 2-week mark. Hope all is well for you. :)

Kim (nearby in Nanaimo)

Traudel profile image
Traudel in reply to PlanetaryKim

Thank you for asking. Happy to report, no major side effects. Experienced only after a full body massage a pulsation sensation. I am starting one on one training again. Steps in general 10-15.000 a day. Planing End of December to Travel to Phoenix. Given limitation in travel for 1 month, so planing to leave for AZ at the right time, if everything still will go fine with

hopefully no or minimal side effects. I am so happy to have found this side 'HEALTH UNLOCKED!"

Thank you to everyone who is participating in this Side.

Appreciate .....

PlanetaryKim profile image
PlanetaryKim in reply to Traudel

Glad to hear your good report! and I am impressed with your 10-15,000 steps a day! I doubt I am getting that many but would like to achieve that.

Traudel profile image
Traudel in reply to PlanetaryKim

Thank you.

How are you feeling? How long on IB Please?

Any Side Effects? If, when did they start.

Appreciate so much ........ any information .....

PlanetaryKim profile image
PlanetaryKim in reply to Traudel

I have been on ibrutinib a little over 2 years. I did have a disabling back muscle spasm shortly after I started ibrutinib. It lasted for 3 months and I could hardly leave the house some days. I think there was a connection, so I dose reduced myself on the ibrutinib. I have been on a reduced dose of 1 pill and now 2 pills daily almost the entire 2 years I have been on ibrutinib. Have not noticed any other significant side effects (assuming that initial back muscle spasm was indeed a side effect). My health is now good and my blood work has been perfect in recent months. I wouldn't know I'm taking a drug, and wouldn't know I have CLL right now. So at the moment I am very happy with the whole situation.

Traudel profile image
Traudel in reply to PlanetaryKim

This is so very wonderful.

By any chance are you drinking a lot of liquids, water or anything else at the time of taking, like minimum 6 cups a day?

Are you taking IB with food or no food?

Do you take it same time of day?

Any little time differences like 1/2 h allowed?

Would you know?

Again so much appreciate ........

PlanetaryKim profile image
PlanetaryKim in reply to Traudel

I usually drink 6-7 cups of plain water daily, plus tea and juice.

I now take my ibrutinib at 8 pm, which is usually around dinnertime or shortly after dinner. But for most of my time on it, I took it first thing int he morning. Studies have shown that it is much more absorbed if taken with or shortly after meal, when stomach acid is high, as opposed to first thing in morning on empty stomach and low stomach acid. Some studies have shown 2x increase in level absorbed if taken with meal. That's why I initially took it first thing in morning - I wanted low dose. Recently I switched to evening for some reason, but I have not noticed much difference.

I am sure there is no problem at all if you are half an hour early or late. I personally wouldn't worry about being one hour or even 2 hours early or late if that's the way it worked out. Slight irregularity in a single day's dose is not going to make any real difference, in my opinion.

Good luck to you! I have not really had any problems with this drug at all except for that awful back muscle spasm in beginning when I was on full dose. I think ibrutinib played a role in that.

Traudel profile image
Traudel in reply to PlanetaryKim

THANK YOU SO MUCH AGAIN.

Makes me think switching from AM 9:30 to Evening after Dinner. The only concern I have, that I am not able to have 6 glass of liquid after dinner. Would interrupt sleeping too much.

What do you think about this?

Appreciate ........

PlanetaryKim profile image
PlanetaryKim in reply to Traudel

You don't need to drink 6 glasses of water when you take ibrutinib - just try to drink 6 glasses somewhere throughout each 24-hour period. It's fine to just take a few sips of water when you actually take your ibrutinib dose.

Been talking Imbruvica 4 weeks now, occasionally dry mouth, light rash on my hands, occasionally a headache, no major side effects yet.

That's good that you are having no major side effects. And the ones you are having may reduce or go away. That is common to have initial side effects that then diminish.

You may also like...